Delaware, 2026

Dense Fog in Delaware, March 3 to 4, 2026

March 3 to 4, 2026 · NWS PHI · 3 events in 3 counties and zones

A warm moist air mass moving over cold ground helped cause widespread fog to form late on March 3rd and early on March 4th. The fog dissipated by noon.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A warm moist air mass moving over cold ground helped cause widespread fog to form late on March 3rd and early on March 4th. The fog dissipated by noon.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Mar 3, 7:24 PM EST, 2 hours 36 minutes earlier. Its key messages:

  • 1. Periods of rain and areas of fog will persist through tonight. Some light freezing rain will continue at higher elevations north of the I-78 corridor through this evening. 2. A significant warm-up is anticipated from mid-week through early next week with several chances for showers.
Area forecast discussion, Mar 3, 7:24 PM EST, 2 hours 36 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
724 PM EST Tue Mar 3 2026

.WHAT HAS CHANGED...
Winter Weather Advisories have been extended until 10 PM for the
Poconos and Sussex and Morris counties in New Jersey due to a
continued concern for freezing rain.

A Dense Fog Advisory has been issued for the whole area through
10 PM due to visibilities dropping as low as a quarter of a
mile.

Marine Dense Fog Advisory and Small Craft Advisory issued for
portions of the coastal waters.

&&

.KEY MESSAGES...
1. Periods of rain and areas of fog will persist through
tonight. Some light freezing rain will continue at higher
elevations north of the I-78 corridor through this evening.

2. A significant warm-up is anticipated from mid-week through
early next week with several chances for showers.

&&

.DISCUSSION...
KEY MESSAGE 1...Periods of rain and areas of fog will persist
through tonight. Some light freezing rain will continue at
higher elevations north of the I-78 corridor through this
evening.

Arctic high pressure is retreating well offshore. Our boundary
layer is shifting into a more maritime influence with ENE
surface winds. Southwest winds aloft are advecting in much
deeper moisture. All of this combined with some broad, weak
forcing for ascent in the mid levels are producing our periods
of rain into tonight.

Temperatures have risen above freezing along and south of the
I-78 corridor, and all Winter Weather Advisories have been
expired for these areas. Farther north, temperatures remain near
to just below freezing, particularly in the higher elevations of
the Poconos and NW New Jersey. Thus, light freezing rain is
still occurring, and some additional light ice accretion is
possible in these areas where the advisories remain in effect.
Additional rainfall through tonight will range from 0.10" to
0.25".

Due to relatively light winds and plenty of moisture in the air,
widespread fog has developed across the area and it has been
dense at times. A Dense Fog Advisory has been issued for the
whole area until 10 PM tonight due to the reduced visibility
from the fog.

Afternoon/evening high temperatures will be in the mid 30s to
low 40s for most. Temperatures nearly steady overnight.

Some breaks of sun on Wednesday, but remaining mostly cloudy
with a chance of showers near/south of the Philly metro. Highs
mainly in the mid 50s.

KEY MESSAGE 2...A significant warm-up is anticipated from mid-
week through early next week with several chances for showers.

A significant warm up is still expected across the region from
mid- week extending into early next week. In addition, there
will be several opportunities for showers and perhaps a few
thunderstorms across the area.

Wednesday night into Thursday, a couple of mid-level impulses
look to traverse the region, with a stronger shortwave passing
just north of the area Thursday night. At the surface, a warm
front will lift northward into the area on Thursday. Ahead of
the warm front, widespread rain is expected to develop late
Wednesday night. Current PoPs Wednesday night are highest south
of I-78, and range from 60- 80%. On Thursday as the front lifts
northward, PoPs decrease to 30- 50% for much of Delmarva and
southern NJ, with 60-70% elsewhere.

Thursday night as the stronger short wave and an associated
weak surface low passes just north of the area, another round of
widespread showers is anticipated. Modest elevated instability
could allow for a few rumbles of thunder with this activity.
Overall, it appears that precipitation amounts Wednesday night
through Thursday night will be highest across the northern half
or so of the area, where amounts could plausibly exceed 1 inch.
Expected QPF diminished fairly quickly with southern extent.

Friday and into the weekend, height rises are expected as
ridging expands over the Eastern Seaboard northwestward into
portions of the Appalachians. This should lead to quieter
weather for a couple of days. Saturday night into Sunday,
another upper-level disturbance looks to pass to the north of
the area, with a trailing cold front passing through the region.
This is expected to bring additional chances for showers and
perhaps a few thunderstorms to the region. Beyond Sunday, only a
few weak disturbances look to pass through the region, with
PoPs generally in the 20-30% range.

Regarding the expected warm up, uncertainty remains for
Thursday and Friday, with much higher confidence for Saturday
through Tuesday. It looks increasingly likely that the
aforementioned front will stall over our area and perhaps begin
to sag southward through Thursday and Friday. This may lead to
wide range of temperatures across the area. In general, highs
north of the front Thursday and Friday look to be in the low to
mid 50s, and mid 60s to near 70 south of the front. Lows look to
be in the upper 30s to near 40 north of the front and mid 40s
to near 50 south of it. Where exactly it sets up is the primary
question at this time. Regardless, return flow is expected to
commence for the entire area by Saturday, and any cool down with
the frontal passage Saturday night into sunday looks fairly
minimal. As a result, much warmer temperatures are expected
areawide. Highs Saturday through Tuesday are expected to be in
the mid-upper 60s across the entire area, with some locations
breaching 70. Overnight lows look to be in the upper 40s to mid
50s each night.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Tonight...IFR/LIFR in periods of -RA and BR/FG. The -RA looks to
move out between 08Z-12Z. Additional drizzle or BR/FG remains
possible through around 16Z. Winds settling out of the
southwest 5-10 kts for a time, then becoming light and variable.
Moderate confidence in details, but high confidence in
prevailing IFR conditions.

Wednesday...IFR through around 15Z or so, then improving to VFR
by around 18Z for most terminals. For KILG, KMIV, and KACY,
conditions look to remain MVFR/IFR beyond 18Z due to low
ceilings and reduced visibility from another period of -RA/BR.
Northeast winds near 5 kts. High confidence in the general
pattern, lower confidence in exact timing of improvements.

Outlook...

Wednesday night through Thursday night...Sub-VFR conditions
expected in periods of rain, some thunder is possible Thursday
night.

Friday through Saturday...Primarily VFR. Brief periods of sub-
VFR conditions can't be ruled out in scattered showers each day.

Saturday night through Sunday...Sub-VFR conditions expected in
showers and possible thunderstorms. Conditions will likely
improve by late Sunday.

&&

.MARINE...
East winds shifting south to southwest into tonight near 10-15
kts. Seas 3-5 feet. Winds diminishing and shifting northeast
Wednesday. Visibility restrictions to 1 NM or less in rain and
fog through tonight.

Marine Dense Fog Advisory and Small Craft Advisory issued for
portions of the coastal waters to highlight the threat of 5 foot
seas and low visibility.

Outlook...

Wednesday night through Friday...Sub-SCA conditions expected
with winds under 25 kt and seas below 5 feet. Visibility
restrictions likely at times in periods of rain and perhaps a
few thunderstorms Wednesday night through Thursday night.

Friday night through Sunday...SCA conditions possible. Winds
are expected to remain below SCA criteria through most of
Saturday. By Saturday evening and continuing through Saturday
night, southerly winds 10-15 kt with gusts 20-25 kt. Winds will
become southwesterly on Sunday and diminish with time. Seas 3-5
feet Friday night, increasing to 4-7 feet Saturday night, and
again diminishing to 3-5 feet for Sunday.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Dense Fog Advisory until 10 PM EST this evening for PAZ054-055-
     060>062-070-071-101>106.
     Winter Weather Advisory until 10 PM EST this evening for
     PAZ054-055.
NJ...Dense Fog Advisory until 10 PM EST this evening for NJZ001-
     007>010-012>027.
     Winter Weather Advisory until 10 PM EST this evening for
     NJZ001-008.
DE...Dense Fog Advisory until 10 PM EST this evening for DEZ001>004.
MD...Dense Fog Advisory until 10 PM EST this evening for MDZ012-015-
     019-020.
MARINE...Dense Fog Advisory until midnight EST tonight for ANZ430-431.
     Dense Fog Advisory until 6 AM EST Wednesday for ANZ450>455.
     Small Craft Advisory from midnight tonight to 1 PM EST
     Wednesday for ANZ450>455.

&&

DISCUSSION...Cooper/Guzzo/Staarmann
AVIATION...Cooper/Guzzo/Staarmann
MARINE...Cooper/Staarmann
Hazardous weather outlook, Mar 3, 2:26 AM EST, 19 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
226 AM EST Tue Mar 3 2026

MDZ012-015-019-020-041100-
Kent MD-Queen Annes-Talbot-Caroline-
226 AM EST Tue Mar 3 2026

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MPS

In the hours before

Local storm report, Mar 3, 4:36 PM EST, 5 hours 24 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
436 PM EST Tue Mar 3 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0426 PM     Freezing Rain    3 NW Bridgewater        40.62N 74.67W
03/03/2026  M0.03 Inch       Somerset           NJ   ASOS

            ASOS station KSMQ Somerville.

0428 PM     Freezing Rain    1 S Reading Regional Ai 40.37N 75.97W
03/03/2026  M0.02 Inch       Berks              PA   ASOS

            ASOS station KRDG Reading.

0354 PM     Freezing Rain    2 ESE Sanatoga          40.23N 75.55W
03/03/2026  M0.06 Inch       Montgomery         PA   ASOS

            ASOS station KPTW Pottstown.

0416 PM     Freezing Rain    Pocono Mountains Munici 41.13N 75.38W
03/03/2026  M0.24 Inch       Monroe             PA   ASOS

            ASOS station KMPO Mt. Pocono.

0429 PM     Freezing Rain    1 NE Midvale            39.67N 75.60W
03/03/2026  M0.03 Inch       New Castle         DE   ASOS

            ASOS station KILG Wilmington.

0412 PM     Freezing Rain    1 WSW Sussex            41.20N 74.63W
03/03/2026  M0.09 Inch       Sussex             NJ   ASOS

            ASOS station KFWN Sussex.

0400 PM     Freezing Rain    Lehigh Valley Internati 40.65N 75.45W
03/03/2026  M0.08 Inch       Lehigh             PA   ASOS

            ASOS station KABE Lehigh Valley Intl
            Airport.

&&

Hoeflich

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 dense fog. Local standard time, as filed.

Dense Fog, Delaware Beaches

When
March 3, 10:00 PM EST to March 4, 11:00 AM EST
Where
Delaware Beaches forecast zone
Reported by
ASOS
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Several hours of dense fog was observed at Delaware Coastal Airport.

Dense Fog, Inland Sussex

When
March 3, 10:00 PM EST to March 4, 11:00 AM EST
Where
Inland Sussex forecast zone
Reported by
ASOS
Coordinates
38.683, -75.339 (the zone’s center; the record gives no point)

Several hours of dense fog was observed at Delaware Coastal Airport.

Dense Fog, Kent

When
March 3, 10:00 PM EST to March 4, 11:00 AM EST
Where
Kent forecast zone
Reported by
AWOS
Coordinates
39.096, -75.505 (the zone’s center; the record gives no point)

Several hours of dense fog was observed at Delaware Airpark and Dover Air Force Base.

What these are

Dense Fog
Fog reducing visibility to a quarter mile or less, filed where it caused accidents or disruption.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Delaware in 2026Every state in 2026This day in weather historyWarnings in Delaware, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1321700, 1321701, 1321702.